MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON 2.4MM DRILL BIT; BIT, DRILL

DEPUY MITEK LLC US GRYPHON 2.4MM DRILL BIT; BIT, DRILL
Catalog Number 211036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4, h4: the device serial/lot number and date of manufacture date are unknown.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure on (b)(6) 2023 the gryphon 2.4mm drill bit device, during drilling to create a burr hole, the base of the drill that connects to the drill and the tip of the drill bit broke off.It was reported that the cause seemed to be that the drilling was performed at an unreasonable angle.The broken drill bit was not retained in the patient's body.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
GRYPHON 2.4MM DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18057393
Report Number1221934-2023-03943
Device Sequence Number17630996
Product Code HTW
UDI-Device Identifier10886705001484
UDI-Public10886705001484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown